Taking birth control for acne

Patient

Q: I have a mild case of acne on my face and back and I want to go on birth control pills because I've heard that it helps. Is there any risks to taking birth control for acne? Also, approximately how much would the prescription be?

Symptoms:  Acne
Doctor

A:   Thank you for your question. In females, a low does birth control medication may help in treating acne. Side effects include increased risk for development of blood clots in the extremities, irregular menstrual periods, and weight gain. We cannot comment on the price of this medication as there are many different types that can be prescribed all ranging in price. Please speak to your doctor for further detail to determine if this medication is appropriate for you.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I have been going through a very bad acne so doctor suggested me to use faceclin and its working as well but the spot...

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews